Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 12, NWS Louisville, KY

December 26, 201849 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Dec 26, 2018, 2:43 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 27, 2018, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:43 AM CST (08:43 UTC)
In effect from
Dec 27, 2018, 6:00 AM CST
Expired
Dec 27, 2018, 11:46 PM CST
In force
18 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS73 KLMK 260843
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
343 AM EST Wed Dec 26 2018

...WINDY CONDITIONS EXPECTED THURSDAY AND THURSDAY NIGHT...

.A strong low pressure system is forecast to move from the central
Plains and into the Great Lakes on Thursday and Thursday night.
Strong south to southwest winds will be seen across the region
Thursday and Thursday night. The winds are forecast to slacken off
quickly by Friday morning. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262100-
/O.NEW.KLMK.WI.Y.0012.181227T1200Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
343 AM EST Wed Dec 26 2018 /243 AM CST Wed Dec 26 2018/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THURSDAY TO
7 AM EST /6 AM CST/ FRIDAY...

The National Weather Service in Louisville has issued a Wind
Advisory, which is in effect from 7 AM EST /6 AM CST/ Thursday to
7 AM EST /6 AM CST/ Friday. 

* TIMING...Thursday through Thursday Night

* WINDS...Sustained winds of 15 to 25 MPH with gusts of 40 to 45
  MPH possible Thursday afternoon and Thursday night. Some
  localized gusts of 50 MPH are possible.

* IMPACTS...Gusty winds can cause tree and branch damage. Loose
  outdoor object may be blown around. High profile vehicles
  traveling on east-west roadways may make traveling difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MJ
6 follow-up statements
405 
WWUS73 KLMK 262004
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
304 PM EST Wed Dec 26 2018

...WINDY CONDITIONS EXPECTED THURSDAY AND THURSDAY NIGHT...

.A strong low pressure system is forecast to move from the
central Plains and into the Great Lakes on Thursday and Thursday
night. Strong south to southwest winds will be seen across the
region Thursday and Thursday night. The winds are forecast to
slacken off quickly by Friday morning.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270900-
/O.CON.KLMK.WI.Y.0012.181227T1200Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
304 PM EST Wed Dec 26 2018 /204 PM CST Wed Dec 26 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/
THURSDAY TO 7 AM EST /6 AM CST/ FRIDAY...

* TIMING...Thursday through Thursday Night

* WINDS...Expect periods with sustained winds of 15 to 25 MPH and
  gusts of 35 to 45 MPH. Some localized gusts of 50 MPH are 
  possible. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose 
  outdoor object may be blown around. High profile vehicles 
  traveling on east-west roadways may make traveling difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

RJS
195 
WWUS73 KLMK 270854
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
354 AM EST Thu Dec 27 2018

...WINDY CONDITIONS EXPECTED TODAY AND TONIGHT...

.A strong low pressure system is forecast to move from the
central Plains to the Great Lakes today and tonight. Strong south
to southwest winds will be seen across the region. The winds are 
forecast to diminish quickly by Friday morning.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-272100-
/O.CON.KLMK.WI.Y.0012.181227T1200Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
354 AM EST Thu Dec 27 2018 /254 AM CST Thu Dec 27 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS
MORNING TO 7 AM EST /6 AM CST/ FRIDAY...

* TIMING...Today and tonight.

* WINDS...Expect sustained winds of 15 to 25 mph and gusts of 35
  to 45 MPH. Localized gusts of 50 mph are possible. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose
  outdoor object may be blown around. Difficult travel for high
  profile vehicles on east-west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

EBW
162 
WWUS73 KLMK 272029
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
329 PM EST Thu Dec 27 2018

...WINDY CONDITIONS EXPECTED TODAY AND TONIGHT...

.Strong south winds will continue for much of tonight, especially
over south central Kentucky. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281200-
/O.CON.KLMK.WI.Y.0012.000000T0000Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
329 PM EST Thu Dec 27 2018 /229 PM CST Thu Dec 27 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
FRIDAY...

* TIMING...Today and tonight.

* WINDS...Wind gusts of 35 to 40 MPH. Localized gusts 45 to 50 mph
  are possible, especially over south-central Kentucky. 

* IMPACTS...Gusty winds can cause tree and branch damage. Loose
  outdoor objects may be blown around. Difficult travel for high
  profile vehicles on east-west roadways including the Cumberland,
  Western Kentucky, and Bluegrass Parkways.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

RAS
150 
WWUS73 KLMK 280030
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
730 PM EST Thu Dec 27 2018

...WINDY TONIGHT...

.Strong south winds will continue for much of tonight.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281200-
/O.CON.KLMK.WI.Y.0012.000000T0000Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
730 PM EST Thu Dec 27 2018 /630 PM CST Thu Dec 27 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
FRIDAY...

* TIMING...Tonight.

* WINDS...Wind gusts of 40 to 45 MPH. Localized gusts 50 to 55
  mph.

* IMPACTS...Gusty winds of this magnitude can cause tree and roof
  damage. Loose outdoor objects may be blown around. Difficult
  travel for high profile vehicles especially on east-west 
  roadways including the Cumberland, Western Kentucky, and 
  Bluegrass Parkways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

13
522 
WWUS73 KLMK 280327
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1027 PM EST Thu Dec 27 2018

...WINDS DIMINISHING...

INZ076>079-083-084-089>092-KYZ023>035-038-039-045-046-053-054-
061>065-070>077-081-280430-
/O.CAN.KLMK.WI.Y.0012.000000T0000Z-181228T1200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Nelson-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Cumberland-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Taylorsville, Lawrenceburg, Bardstown, Springfield, Hodgenville, 
Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, 
Campbellsville, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, 
Columbia, and Burkesville
1027 PM EST Thu Dec 27 2018 /927 PM CST Thu Dec 27 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 

$$

KYZ036-037-040>043-047>049-055>057-066-067-078-082-281200-
/O.CON.KLMK.WI.Y.0012.000000T0000Z-181228T1200Z/
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine-
Clark-Boyle-Garrard-Madison-Casey-Lincoln-Russell-Clinton-
Including the cities of Georgetown, Cynthiana, Versailles, 
Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, 
Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, 
Jamestown, and Albany
1027 PM EST Thu Dec 27 2018 /927 PM CST Thu Dec 27 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
FRIDAY...

* TIMING...Tonight.

* WINDS...Wind gusts of 40 to 45 MPH.

* IMPACTS...Gusty winds of this magnitude can cause minor tree and
  roof damage. Loose outdoor objects may be blown around.
  Difficult travel for high profile vehicles especially on east-
  west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

13
438 
WWUS73 KLMK 280546
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1246 AM EST Fri Dec 28 2018

...WIND ADVISORY IS CANCELLED...

KYZ036-037-040>043-047>049-055>057-066-067-078-082-280700-
/O.CAN.KLMK.WI.Y.0012.000000T0000Z-181228T1200Z/
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine-
Clark-Boyle-Garrard-Madison-Casey-Lincoln-Russell-Clinton-
Including the cities of Georgetown, Cynthiana, Versailles, 
Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, 
Winchester, Danville, Lancaster, Richmond, Liberty, Stanford, 
Jamestown, and Albany
1246 AM EST Fri Dec 28 2018 /1146 PM CST Thu Dec 27 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Louisville has cancelled the Wind
Advisory. 

Winds and wind gusts have diminished below advisory criteria.
Occasional gusts of 20 mph out of the south-southwest will still 
be possible early this morning. Gusts to 25 mph are expected from
the west-southwest Friday afternoon. 

$$

EBW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 26, 2:39 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 26, 2:39 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
339 AM EST Wed Dec 26 2018

.Short Term...(Today and tonight)
Issued at 320 AM EST Wed Dec 26 2018

Strong low level inversion this morning with a decoupled BL and
light/variable winds. Most KY Mesonet stations across central KY
are reporting subfreezing temps, with the usual cool spots in the
mid 20s. But temperatures are forecast to climb quickly today
under a good amount of sunshine. Thicknesses are forecast to rise
today and tonight in an amplified pattern. Highs should range from
the upper 40s in the far NE CWA to the mid 50s across the SW half
of the CWA. One interesting wrinkle is stratus lifting north
toward the SW CWA early this morning, so will go ahead and boost
cloud cover for that area. These clouds will delay the warmup.

A strong cyclone over the Desert Southwest will deepen and move NE
through the short term, with ridging downstream. Increasingly opaque
cirrus will spill overhead this afternoon through tonight. That
cloud cover and WAA via increasing southerly flow will result in
much milder temperatures tonight. Lows will dip into the mid 30s to
mid 40s, coolest in the Bluegrass region.

&&

.Long Term...(Thursday through Tuesday)
Issued at 336 AM EST Wed Dec 26 2018

Thursday through Friday Night...

...VERY WINDY CONDITIONS EXPECTED THURSDAY AND THURSDAY NIGHT...
...WIND ADVISORY ISSUED...

Very strong shortwave trough axis is forecast to move from the
southern Plains and into the Great Lakes during the period.
Associated with the upper trough will be a strong 500 hPa jet axis
which is forecast to remain just west of the region as the trough
axis lifts through.  Moisture is forecast to stream into the region
out of the Gulf and into the Ohio and Tennessee Valleys on the heels
of a very strong low-level jet axis.  Widespread rain showers should
quickly overspread the region on Thursday morning within the low-
level warm advection pattern.  This activity looks to push eastward
during the afternoon hours.

Most high resolution models do show a convective line of showers and
storms pushing through the region during the late afternoon and
evening hours.  This activity will produce heavy rainfall.  However,
the fast speed of the line within the model data suggests that
flooding potential would not be a particular concern with this
activity.

Thursday night and early Friday morning will likely see some renewed
convective development as the 500 hPa jet streak passes to our
northwest placing our area in the right entrance region.  Model
proximity soundings do not have much in the way of surface
instability, though there is some elevated instability thus some
thunderstorms (likely low-topped) will be possible until the wee
hours of Friday morning. Surface frontal boundary looks to surge
through the region Friday morning which will effectively end the
precipitation threat from west to east during the daytime hours.

Gradient winds will become a real issue during the day on Thursday
given the strong low-level jet and the overall environmental
pressure gradient.  We expect sustained winds of 15 to 25 MPH with
gusts of 40-45 MPH at times.  Given the holidays and lots of
traveling, we have coordinated with surrounding offices to go ahead
and hoist a Wind Advisory for Thursday and Thursday night.

Temperatures look to be a challenge during the period.  Latest
blended guidance solutions still show highs in the mid-upper 50s
over much of southern IN and the northern half of KY.  This is
probably still being influenced by the colder NAM solutions keeping
some colder air underneath an inversion.  Could experience a
temperature bust here if the low-level jet is able to mix out and we
entrain some of that warmer air aloft.  For now, will keep the
forecast similar to the previous forecast with highs in the mid-
upper 50s with some 60s down near the KY/TN border.  Thursday night
lows will be mild with temps only cooling into the lower 50s. Friday
looks to feature highs in the upper 50s to near 60 with lows
plunging Friday night back into the lower 30s.

Saturday through Sunday Night...

Saturday looks to be a dry period as we'll be in between weather
systems and in a broad southwest flow.  Highs will be seasonal with
highs the lower-mid 40s.  A strung out vorticity max is forecast to
work its way toward the region late Saturday night and Sunday
morning.  The Euro and GFS solutions are a little flatter with their
solutions allowing much of the activity to pass mainly south of
here.  Though I could see some light precipitation sneaking as far
north as the Ohio River.  Lows Sunday morning will be in the upper
20s to around 30 with highs recovering into the lower-mid 40s.  Lows
Sunday night look to cool back into the upper 20s to the lower 30s.

Monday and Beyond...

Still seeing a bit of spread in the guidance from Monday and into
the new year.  Latest global guidance keeps the area in a broad
southwest flow aloft with the next system coming into the region on
Monday and exiting the area late Tuesday.  This system has been well
telegraphed in our experimental signal guidance for the last several
weeks.  Given the overall flow across NOAM, we'll likely see plain
on rain with this system as it swings through.  Highs Monday look to
be in the 45-50 degree range with temps falling back into the mid
30s for Monday night.  New Years Day should feature highs ranging
from the upper 30s to the lower 40s over southern IN and northern
KY with mid-upper 40s over far southern KY.

With regards of the weather expected as we enter the new year, there
are a couple of drivers that need to be watched.  Currently the MJO
is phase 5 and is forecast to enter phase 6 by the end of the year.
By early January we should see the pulse move into phase 7 and then
perhaps phase 8 by the second full week of January.  The phase 5 and
6 patterns telegraph to a milder than normal temp pattern for the
Ohio Valley with above normal precipitation.  This is why we feel
that we'll see a series of weather systems cutting from the Plains
and toward the Great Lakes.  The usual warm ups on the front side
with some cool downs on the back side.

The dynamical model solutions with the MJO pulse are quite different
as the GFS is very strong with the MJO amplitude as it pushes
through phase 6/7.  The Euro is a bit weaker with its amplitude.
This is likely due to the stratospheric warming that is ongoing up
near 10mb.  This is easily seen in various soundings from northern
Siberia over into northern AK.  This warming is likely to perturb
the polar jet stream which has generally been retracted well to the
north near the pole.  The global models suggest this warming may
perturb the circulation and allow it to weaken and possibly split.
This will take some time as there is a bit of lag time between strat
warming and its eventual effects on the polar jet.  Nonetheless, the
GFS and GEM solutions allow for a split with one lobe favoring
Europe and one possibly working southwestward into eastern Canada.
This is likely why we're seeing the cold in the GFS runs of late.

The amount of cold and precipitation potential will depend on how
these two interact over the next several weeks.  Given that we're in
an +ENSO state, the MJO probably will be a larger driver of the
pattern.  Therefore, until the MJO gets over into the 7-8-1 phase
space, we're probably not going to see much in the way of sustained
cold.  However, most global model forecasts suggest that pulse over
into the phase 1 area is likely to occur some time in early-Mid
January.  Experimental signal guidance shows a signal crossing
around January 7 which could get things onto a colder pattern that
could last several weeks. This is pretty much in line with
previous forecasts from the Euro SEAS5 sub-seasonal guidance for
Jan.

&&

.Aviation...(06Z TAF Issuance)
Updated at 1244 AM EST Wed Dec 26 2018

Pretty quiet weather overall tonight. Nearly calm winds with FEW-SCT
cirrus drifting overhead from the west. We are starting to see river
valley fog develop along the Cumberland and Kentucky rivers. Not
expecting dense fog at any of the TAF sites, but BWG could see MVFR
fog after 08z.

Other than the valley fog, Wednesday will be VFR with SCT cirrus and
increasing easterly winds. Tonight, cirrus will thicken and lower
heading into Thu morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 7 AM EST /6 AM CST/ Thursday to 7 AM EST /6
     AM CST/ Friday for INZ076>079-083-084-089>092.

KY...Wind Advisory from 7 AM EST /6 AM CST/ Thursday to 7 AM EST /6
     AM CST/ Friday for KYZ023>043-045>049-053>057-061>067-
     070>078-081-082.

&&

Short Term...EBW
Long Term...MJ
Aviation...EBW
Hazardous weather outlook, Dec 25, 2:26 PM CST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
326 PM EST Tue Dec 25 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262030-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
326 PM EST Tue Dec 25 2018 /226 PM CST Tue Dec 25 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RJS/TWF

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.